Iowa, 2004Damaging Wind in Iowa, August 25, 2004
August 25, 2004 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 25, 2:15 AM CST, 8 hours 30 minutes earlier.
Area forecast discussion, Aug 25, 2:15 AM CST, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 AM CDT WED AUG 25 2004
.DISCUSSION...
FORECAST CHALLENGES CONTINUE TO CENTER AROUND THUNDERSTORM CHANCES
INTO THE WEEKEND.
UPPER TROF TO THE WEST CONTINUES TO THROW SHORTWAVES AT THE AREA.
COMPLEX ACROSS WESTERN NEBRASKA IS PROGGED TO CONTINUE NORTHEAST
THIS MORNING...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO A
PORTION OF THE FORECAST AREA THROUGH THE MORNING AND EARLY AFTERNOON
HOURS. SOME WEAKENING IS EVIDENT PER LATEST REGIONAL RADARS SO
CONFIDENCE NOT REAL HIGH ON ACTIVITY LINGERING INTO THE LATE MORNING
HOURS.
LEFT OVER OUTFLOW BOUNDARIES MAY EXIST ACROSS THE FORECAST AREA THIS
AFTERNOON. WITH AMPLE MOISTURE REMAINING IN PLACE AND ANOTHER WEAK
SHORTWAVE MOVING ACROSS SOUTHERN SOUTH DAKOTA...WL LEAVE A CHANCE
FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT...MAINLY ACROSS
THE NORTH.
UNCERTAINTY CONTINUES INTO THURSDAY AND FRIDAY AS NORTHERN SEGMENT
OF UPPER TROF PASSES THRU THE SOUTHERN PRAIRIE PROVINCES...PUSHING A
WEAK BOUNDARY THROUGH ON THURSDAY. UPPER TROUGH OVER THE WESTERN
CONUS BEGINS TO APPROACH THE CENTRAL PLAINS ON FRIDAY...DRIVING A
STRONGER FRONT INTO THE CENTRAL PLAINS. TEMPERATURES SHOULD COOL
WELL INTO THE LOWER 70S TO LOWER 80S ACROSS THE FORECAST AREA. PCPN
CHANCES ALSO INCREASE ON FRIDAY/FRIDAY NIGHT WITH LARGE SCALE ASCENT
AHEAD OF APPROACHING TROUGH.
TROUGH AXIS SHOULD PASS OVERHEAD ON SATURDAY...ENDING PCPN CHANCES
ACROSS THE AREA. FLOW ALOFT BRIEFLY BECOMES NORTHWESTERLY ON SUNDAY.
RIDGE BREAKS DOWN EARLY IN THE SCHOOL/WORK WEEK...ALLOWING FOR A DRY
ZONAL FLOW PATTERN WITH A SLIGHT WARM UP TOWARDS MID WEEK.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
GRIFFIS
Hazardous weather outlook, Aug 25, 4:20 AM CST, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
520 AM CDT WED AUG 25 2004
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-251700-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
520 AM CDT WED AUG 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWESTERN IOWA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE OUTLOOK
AREA THIS MORNING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. THESE STORMS SHOULD
DIMINISH BY LATE MORNING...HOWEVER REDEVELOPMENT IS POSSIBLE LATER
THIS AFTERNOON AND EVENING. SOME STORMS COULD BECOME SEVERE THIS
AFTERNOON OR EVENING WITH THE MAIN HAZARDS BEING LARGE HAIL AND
DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE AGAIN POSSIBLE ACROSS THE OUTLOOK AREA FROM
THURSDAY NIGHT THROUGH SATURDAY. SEVERE STORMS MAY OCCUR AGAIN
FRIDAY...WITH HAIL AND STRONG WINDS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AFTERNOON.
GRIFFIS
In the hours before
Local storm report, Aug 25, 8:21 AM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
921 AM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0855 AM HAIL 7 SW BEATRICE 40.20N 96.84W
08/25/2004 1.00 INCH GAGE NE LAW ENFORCEMENT
0909 AM HAIL 3 WNW BEATRICE 40.29N 96.80W
08/25/2004 1.00 INCH GAGE NE EMERGENCY MNGR
0917 AM HAIL BEATRICE 40.27N 96.75W
08/25/2004 0.88 INCH GAGE NE LAW ENFORCEMENT
&&
JEKLocal storm report, Aug 25, 9:14 AM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
1014 AM CDT WED AUG 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL STEELE CITY 40.04N 97.02W
08/25/2004 1.00 INCH JEFFERSON NE TRAINED SPOTTER
0935 AM HAIL STEELE CITY 40.04N 97.02W
08/25/2004 0.75 INCH JEFFERSON NE FIRE DEPT/RESCUE
&&
JEKThunderstorm Wind, Page
- When
- August 25, 10:45 AM CST
- Where
- Page County, 3 mi E of College Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.617, -95.067
A thunderstorm wind gust estimated at 60 mph was reported by the public east of College Springs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Guam, August 25, 20041 death · 3 injured · 1 event
- Lightning Strike in Florida, August 25, 20041 death · 2 injured · 1 event
- Flash Flood in Mississippi, August 25, 20041 death · $1,000 · 1 event
- Heat in Texas, August 25, 20041 death · 1 event
- Hail in Nebraska, August 25, 2004$2.0 million · 0.88 in hail · 2 events
- Lightning Strike in Kansas, August 25, 2004$300,000 · 1 event
- Tornado and Damaging Winds in Michigan, August 25, 2004$240,000 · F0 · 5 events
- Hail and Damaging Winds in Iowa, August 25, 2004$81,000 · 1.75 in hail · 15 events
- Lightning Strike in Florida, August 25, 2004$120,000 · 1 event
- Lightning Strikes in Florida, August 25, 20041 injured · $20,000 · 3 events
- Flash Flooding and Hail in Illinois, August 25, 20041.75 in hail · 14 events
- Hail and Damaging Wind in Texas, August 25, 2004$15,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422279.